MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II

INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II
Catalog Number 909708S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the implanted catheter of the osv ii (909708s) was weak/fragile and dislocated when handling even if medical staff used sheathed forceps.The catheter tore and needed to be changed; thus, the patient was moved to operating room to change the valve (dysfunction of the valve).
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The osv ii (b)(6) catheter was returned for evaluation: device history record (dhr) ¿ review of the history device records for the product code (b)(6) with lot 0226321, conformed to the specifications when released to stock.Failure analysis - the investigation of the unit confirmed the complaint: the returned product was decontaminated, and the device was visually inspected.No defect was noted; however, a tear/cut was noted on the end of the catheter.Root cause --the root cause for the issue reported by the customer, is due to improper handling of the device in view of the cut or is due to a sharp or pointed object coming into contact with the valve.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
OSV II
Common Device Name
OSV II
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17217772
Report Number3013886523-2023-00200
Device Sequence Number16900111
Product Code JXG
UDI-Device Identifier10381780035480
UDI-Public10381780035480
Combination Product (Y/N)N
PMA/510(K) Number
K971799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Catalogue Number909708S
Device Lot Number0226321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown